Format

Send to

Choose Destination
J Crohns Colitis. 2014 Apr;8(4):326-30. doi: 10.1016/j.crohns.2013.10.011. Epub 2013 Nov 17.

Disseminated cutaneous herpes simplex infection in a patient with Crohn's disease under azathioprine and steroids: First case report and literature review.

Author information

1
Gastroenterology Department, Faculty of Medicine, Hospital de São João, Porto, Portugal; Department of Biochemistry (U38-FCT), Faculty of Medicine, University of Porto, Portugal.
2
Department of Infectious Diseases, Faculty of Medicine, University of Porto, Portugal.
3
Gastroenterology Department, Faculty of Medicine, Hospital de São João, Porto, Portugal; Department of Pharmacology and Therapeutics, Faculty of Medicine, University of Porto, Portugal; Institute for Molecular and Cell Biology, Porto, Portugal. Electronic address: fm@med.up.pt.
4
Gastroenterology Department, Faculty of Medicine, Hospital de São João, Porto, Portugal.

Abstract

Immunosuppressive treatments used in the management of Inflammatory Bowel Disease, namely steroids, thiopurines and anti-TNF drugs, raise the risk of acquiring opportunistic infections. However, most of these infections are mild and self-limited, not requiring specific therapy or suspension of the immunosuppressors. We report a case of disseminated cutaneous herpes simplex infection in a patient with Crohn's disease under steroids and azathioprine.

KEYWORDS:

Crohn's disease; Herpes Simplex Virus; Immunosuppression

PMID:
24257435
DOI:
10.1016/j.crohns.2013.10.011
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center